advertisement
Question
Posted by: Hot Flash | 2012-07-11

Could it be?

Hi CS

I''ve been diagnosed with major depressin, and have been put on the following:

Lexamil 10mg at night
Urbanol 10mg morning and night

Would either of these induce hot flashes/ I am in my 50''s and menopausal, however I''ve never experience hot flashes until I started taking this medication?

Tthanks fortaking the time to reply

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Sounds like this is the advice of a GP, and it puzzles me ( this is why it is often best to see a consultant psychiatrist for an initial assessment and treatment advice. 10 mg of Lexamil is a really small dose, and I'd not expect it to be effective as an antidepressant ; though sometimes if a doc expects you will be especially sensitive to or upset by side-effects, he may plan to start that low and gradually increase the dose to effective levels ( but then I'd expect him to explain this to you in detail ).
Urbanol is not an antidepressant at all, and a potentially habit-forming benzodiazepine sedative tranquillizer, which may help ( so long as it isn't prescribed for more than a couple of months at a stretch )with ANXIETY symptoms.
I wouldn't exp[ect either of these to cause hot flushes or to affect your hormones to the degree of precipitating hot flushes - maybe its just a coincidence ?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2012-07-11

Sounds like this is the advice of a GP, and it puzzles me ( this is why it is often best to see a consultant psychiatrist for an initial assessment and treatment advice. 10 mg of Lexamil is a really small dose, and I'd not expect it to be effective as an antidepressant ; though sometimes if a doc expects you will be especially sensitive to or upset by side-effects, he may plan to start that low and gradually increase the dose to effective levels ( but then I'd expect him to explain this to you in detail ).
Urbanol is not an antidepressant at all, and a potentially habit-forming benzodiazepine sedative tranquillizer, which may help ( so long as it isn't prescribed for more than a couple of months at a stretch )with ANXIETY symptoms.
I wouldn't exp[ect either of these to cause hot flushes or to affect your hormones to the degree of precipitating hot flushes - maybe its just a coincidence ?

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement